Skip to Content

Father on vancomycin IV . Has severe diarhea daily. What can be done to relieve this? probiotics?

Responses (1)

kaismama 20 Oct 2012

Do you know why he's on it, because one of the reasons for it is a form of severe diarrhea called c. diff. Talk to his doc before giving him anything, because in c diff you pretty much have to poop the toxin out. I doubt probiotics would hurt, but the doc needs to know. Be sure he is kept hydrated, he's loosing alot of fluid. Eating things like active culture yogurt helps alot too.

kaismama 20 Oct 2012

And of course my mind keeps running on for things you have to do in severe diarrhea, and drinking things like gatorade helps for the electrolytes.

sammy sonar 5 Nov 2012

He had c. diff. Now it's MRSA.

kaismama 5 Nov 2012

OMG, he's got the full dose of problems going. Hopefully the vanc will stop the diarrhea. He'll have to take it pretty long for MRSA.

Sunflower012 2 Jan 2017

Wow he's pretty sick. I had Vancomycin via PICC line for 3 weeks and the diarrhea was non stop. With cdiff you have to poop it out because stopping it could result in colon death where they'd need to remove part of it and he'd have a colostomy bag. I used the BRAT diet - bananas, rice, applesauce and toast. Also lots of water, but what helped my nausea was room temperature, flat ginger ale. Number one thing to do is talk to the doctor. Probiotics have always made my stomach worse so the doc could advise you. I hope he feel better soon. I've had MRSA and it's awful.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions